Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Palpitations, anxiety, increased heart rate, high BP, mitral valve prolasys. Help?

Hi Sir, I am 31 yrs old male. I have a symtom of anxiety and mild palpitation (not increased heart rate but increased amplitude) from last 2 years. I had got full heart check up in Aug 2011 and everything was found OK. I went to the doctor again in May 2012 and complained about my existing problems of occassional palpitaion and anxiety. Doctor precribed to take prolomet xl 25 mg . Since then till October 2012 I was on the same medicine untill I started having a symtom of shortlessness of breath. I complained this to another doctor and he asked me to taper the dosage to 12.5 mg. Since then I am on Prolomet 12.5 mg. I tried to quit it somedays back but it resulted in increased BP (140/95). I am scared with continuing this medicine as I have read it has adverse effect on heart. Although I feel better with this medicine, I want to quit it because of the known side effects. Is there any alternate medicine which doesnt have an affect on heart or kidney . Or could you guide me as how can I quit this medicine. Also I have mild Mitral Valve Prolasys. Thanks and regards, Anupam
Asked On : Sun, 17 Mar 2013
Answers:  1 Views:  62
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Nephrologist 's  Response
Hi young man, thanks for the question. People with Mitral Valve prolapse are known to have heart rhythm disturbance (leading to palpitations) and heightened anxiety (related or unrelated to palpitations). Beta blockers are the treatment of choice for this and has beneficial effects (and not deleterious) on the heart. It does not affect the kidneys. I hope you have also had 24hour or 7 day continuous monitorinsince you are ong of your heart tracing to look for heart rhythm disturbance in the past. If you dont have any symptoms now (since you are on prolomet) you dont have to have heart trace monitoring now if not already done).

You are young with high BP and hence would require a through investigation for secondary hypertension. I hope this has been done by your physician. If you have had a kidney scan I would be keen to know the result.

Most important for you is to have your BP under control and see a cardiologist regularly. Trying to come off a medicine which is going to help you is not advisible.

Let me know if I can be of any furthet help.

Best wishes
Answered: Mon, 15 Jul 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor